MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNIFE TRIANGLE BOXED SET; ARTHROSCOPE

SMITH & NEPHEW, INC. KNIFE TRIANGLE BOXED SET; ARTHROSCOPE
Model Number 4448
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an unknown procedure, when opening the package of the knife triangle boxed set, the tip of the knife was found broken.It is unknown if there was a surgical delay.The procedure was completed using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
KNIFE TRIANGLE BOXED SET
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key12330781
Report Number1643264-2021-02256
Device Sequence Number2825507
Product Code HRX
UDI-Device Identifier03596010129406
UDI-Public03596010129406
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4448
Device Catalogue Number4448
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1